Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 86, NWS Kansas City, MO

May 21, 2011Atchison County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at May 21, 2011, 8:01 PM CDT for Atchison County, Kansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2011, 8:01 PM CDT (01:01 UTC)
Expired
May 21, 2011, 8:45 PM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

County Atchison County, KS

The radar

The Topeka radar (KTWX), 95 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 8:42 PM CDTHAIL 1.751 N Nortonville, KS
May 21, 8:48 PM CDTHAIL 1.751 Nne Nortonville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 5:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1436 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WUUS53 KEAX 220101
SVREAX
KSC005-220145-
/O.NEW.KEAX.SV.W.0086.110522T0101Z-110522T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
801 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATCHISON COUNTY IN NORTHEAST KANSAS...

* UNTIL 845 PM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE. 
  THIS STORM WAS LOCATED NEAR MAYETTA...OR 20 MILES NORTH OF
  TOPEKA...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MUSCOTAH...EFFINGHAM...LANCASTER...ARRINGTON...FARMINGTON...HURON
  AND CUMMINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3965 9557 3966 9555 3965 9554 3965 9529
      3954 9511 3949 9505 3941 9518 3942 9557
      3944 9558
TIME...MOT...LOC 0101Z 228DEG 26KT 3935 9569
WIND...HAIL 60MPH 2.50IN

$$

CDB
2 follow-up statements
655 
WWUS53 KEAX 220118
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
818 PM CDT SAT MAY 21 2011

KSC005-220145-
/O.CON.KEAX.SV.W.0086.000000T0000Z-110522T0145Z/
ATCHISON KS-
818 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ATCHISON
COUNTY UNTIL 845 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND DESTRUCTIVE HAIL UP TO TWO INCHES IN DIAMETER.  THIS
STORM WAS LOCATED NEAR DENISON...OR 13 MILES WEST OF NORTONVILLE...
MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MUSCOTAH...EFFINGHAM...LANCASTER...ARRINGTON...FARMINGTON...HURON
  AND CUMMINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.

&&

LAT...LON 3965 9557 3966 9555 3965 9554 3965 9529
      3954 9511 3949 9505 3941 9518 3942 9557
      3944 9558
TIME...MOT...LOC 0118Z 228DEG 26KT 3943 9557
WIND...HAIL 60MPH 2.00IN

$$

CDB
828 
WWUS53 KEAX 220148
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
848 PM CDT SAT MAY 21 2011

KSC005-220157-
/O.EXP.KEAX.SV.W.0086.000000T0000Z-110522T0145Z/
ATCHISON KS-
848 PM CDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR ATCHISON COUNTY HAS BEEN
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
PORTIONS OF ATCHISON COUNTY UNTIL 915 PM CDT.

LAT...LON 3965 9557 3966 9555 3965 9554 3965 9529
      3954 9511 3949 9505 3941 9518 3942 9557
      3944 9558
TIME...MOT...LOC 0118Z 228DEG 26KT 3943 9557

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:22 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 21, 6:22 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT SAT MAY 21 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

CENTER OF THE MIDLEVEL VORTEX AND COLD CORE CONTINUES TO DRIFT NORTH
INTO THE DAKOTAS...WITH OBJECTIVE ANALYSIS INDICATING A SECONDARY
WAVE AND H5 CAA (AROUND -19C LOBE) PROPAGATING INTO NRN KANSAS ON
THE SRN PERIPHERY OF THE CIRCULATION THIS AFTERNOON. THIS WAVE
COMBINED WITH WEAK MOISTURE CONVERGENCE AND MORE NOTABLE H8
FRONTOGENESIS AND DIURNAL HEATING SHOULD BECOME SUFFICIENT TO BREACH
THE ELEVATED INHIBITION LAYER SAMPLED ON BOTH THE 12Z KTOP AND KOMA
SOUNDINGS. VIRTUALLY ALL OPERATIONAL AND HIGH RESOLUTION CONVECTIVE
ALLOWING MODELS STRONGLY SUGGEST DEEP CONVECTIVE INITIATION BETWEEN
21Z AND 00Z LATE THIS AFTERNOON IN NRN/ERN KANSAS...AND GIVEN WARM
SECTOR ANALYSIS OF WEAKLY CAPPED 2000 J/KG INSTABILITY ALREADY AT
19Z AS WELL AS WV/VISIBLE SATELLITE IMAGE PRESENTATION...HAVE LITTLE
DOUBT THAT THIS IS THE CORRECT AVENUE.

ALTHOUGH DEEP LAYER BULK SHEAR (0-6KM SHEAR NEAR 30KT) CURRENTLY
SITS TOWARDS THE LOWER END OF WOULD BE CONSIDERED SUPPORTIVE FOR
SUPERCELLULAR STRUCTURE...VERY STEEP MIDLEVEL LAPSE RATES (H7-H5
DELTA T AOA 8 C/KM) AND LARGE AMOUNTS OF CAPE IN THE -10C TO -30C
HAIL GROWTH REGION (BETWEEN 500 AND 1000 J/KG) WOULD SUGGEST SEVERE
HAIL WITH ANY PERSISTENT UPDRAFT. ONLY THE LACK OF STRONGER SHEAR
AND A WEAKER MIDLEVEL ROTATIONAL COMPONENT TO THE ANTICIPATED STORMS
WOULD PRECLUDE A MORE PREVALENT AND LONG LASTING THREAT FOR GIANT
HAIL PRODUCTION. IN ADDITION...DCAPE VALUES APPROACHING 1000 J/KG
WITH WEAKER SHEAR VALUES WOULD ALSO INDICATE DAMAGING WIND GUSTS
LIKELY AS STORMS ORGANIZE AND POSSIBLY BEGIN TO CONGEAL THIS
EVENING. BASED ON ALL AVAILABLE TOOLS AND MODEL GUIDANCE...FEEL
NORTHEAST KANSAS AND THE NWRN 1/4 OF MISSOURI WOULD BE AT MOST RISK
FOR SEVERE WEATHER IN THE NEXT 6-9 HOURS.

ANY STORMS SHOULD RAPIDLY PROPAGATE OFF THE TO NORTHEAST
OVERNIGHT...POSSIBLY LINGERING ALONG OUTFLOW INTO CNTRL
MISSOURI...HOWEVER SUBSIDENCE AND WARMING ALOFT BEHIND THE EJECTING
WAVE MAKES THIS A LESS LIKELY SCENARIO. HOWEVER...ANY OUTFLOW OR
CONVERGENCE BOUNDARY LEFT OVER WOULD ACT AS THE FOCUS AND TRIGGER
FOR RENEWED DEEP CONVECTION SUNDAY AFTERNOON...WITH GOOD MODEL
AGREEMENT OF THIS OCCURRING FROM EAST CNTRL KANSAS THROUGH CNTRL
MISSOURI. BOTH DEEP LAYER BULK SHEAR AND INSTABILITY PARAMETERS LOOK
EVEN MORE IMPRESSIVE SUNDAY THAN TODAY (0-6KM SHEAR AROUND 40KT AND
MLCAPES AOA 3500 J/KG)...LEADING TO THE THOUGHT THAT EXTREMELY LARGE
HAIL WOULD BE POSSIBLE SHORTLY AFTER CONVECTIVE INITIATION...WITH A
TRANSITION TO A LINEAR TYPE SYSTEM PRODUCING VERY STRONG WIND GUSTS
AS THE COMPLEX QUICKLY MOVES INTO SRN AND ERN MISSOURI BY THE
EVENING. RESIDENCE TIME WITHIN THE CWA BOUNDARY WILL PROBABLY BE
TEMPORALLY SHORTLY...THOUGH IMPACTS POTENTIALLY GREATER GIVEN THE
SHEAR/INSTABILITY JUXTAPOSITION.

IN A SIMILAR DIURNAL CYCLE...SUBSIDENCE AND DRYING BEHIND THE
CONVECTIVE SYSTEM SHOULD CLEAR THE FORECAST AREA OF PRECIPITATION
SUNDAY NIGHT...ONLY TO HAVE THE NEXT WEAK PERTURBATION EJECT OUT
FROM THE SRN PLAINS ACROSS THE LOW LEVEL BOUNDARY MONDAY AFTERNOON.
KEPT INHERITED HIGHER CHANCE AND LIKELY POPS FOR THE MONDAY
AFTERNOON/EVENING TIME FRAME BASED ON GLOBAL MODEL OUTPUT...HOWEVER
AM CONCERNED MESOSCALE INFLUENCES MAY ACTUALLY PUSH THE EFFECTIVE
BOUNDARY FARTHER SOUTH THAN COARSER GRID SCALE MODELS CAN RESOLVE.
REGARDLESS...MUCH OF THE FORECAST AREA MAY BECOME ENTRENCHED ON THE
COOLER SIDE OF THE BOUNDARY BY THIS TIME...LIMITING THE SEVERE
THREAT TO SOME EXTENT...BUT INCREASING THE FLOOD THREAT.

21

MEDIUM RANGE (TUESDAY-SATURDAY)...

MODELS IN FAIRLY DECENT AGREEMENT WITH SLOW MOVING CLOSED LOW MOVING
THROUGH THE REGION DURING THE EARLY PORTIONS OF THE EXTENDED PERIOD
WHICH WILL PRODUCE TSRA TUESDAY AND WEDNESDAY OVER THE REGION.
SURFACE RIDGING IN THE WAKE OF THIS WAVE WILL DRY THE CWA OUT FOR A
FEW DAYS. A FEW OF THE EXTENDED MODELS SHOW SLIGHT PRECIP CHANCES
ESPECIALLY FRIDAY NIGHT INTO SATURDAY AS A NORTHERN STREAM WAVE
NEARS. HOWEVER CHOSE TO GO DRY FROM THURSDAY ON AS LOW LEVEL
MOISTURE VALUES WON'T BE ALL THAT GREAT NOR WILL UPPER FORCING.

BAILEY

&&

.AVIATION...

FOR THE 00Z TAFS...THUNDERSTORMS DEVELOPING IN KANSAS WILL TRACK
NORTHEAST THROUGH NORTHEAST KANSAS AND NORTHWEST MISSOURI OVER THE
NEXT FEW HOURS. THE KMKC TERMINAL IN DOWNTOWN KANSAS CITY LOOKS TO
HAVE THE LEAST CHANCE OF SEEING ANY CONVECTION AS STORMS LOOK TO BE
TRACKING TO THE NORTH OF IT. KMCI WILL HAVE A COUPLE HOUR WINDOW FOR
STORMS...BUT THE KSTJ TERMINAL WILL SEE THE POTENTIAL FOR STORMS LAST
THROUGH AT LEAST 03Z TO 04Z. AFTER THE STORMS PUSH TO THE NORTH AND
EAST THIS EVENING...SKIES SHOULD CLEAR OF ANY OPERATIONALLY
SIGNIFICANT CLOUD COVER...AND SOUTHERLY WINDS WILL THEN PERSIST
THROUGH THE OVERNIGHT HOURS INTO SUNDAY MORNING. ANOTHER ROUND OF
CONVECTION IS POSSIBLE IN MISSOURI SUNDAY AFTERNOON...BUT AT THIS
TIME THE STORMS ARE EXPECTED TO INITIATE EAST OF ALL THE TERMINALS.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, May 21, 1:00 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT MAY 21 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
100 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN KANSAS
LATE THIS AFTERNOON...AND MOVE ACROSS PARTS OF THE OUTLOOK AREA THROUGH
THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE
GREATEST THREATS BEING DAMAGING WINDS AND VERY LARGE HAIL. AREAS AT
GREATEST RISK WOULD GENERALLY BE ALONG AND NORTH OF THE MISSOURI
RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AND
MONDAY AS WARM...MOIST AND MODERATELY UNSTABLE AIR REMAINS IN PLACE
AHEAD OF A DEEP STORM SYSTEM. THERE WILL BE A THREAT FOR SEVERE
WEATHER DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND
MONDAY...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS WITH
ANY OF THESE STORMS. LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER
WILL HAVE THE GREATER RISK OF SEVERE WEATHER BOTH SUNDAY AND MONDAY.

ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES ON
TUESDAY AND WEDNESDAY...AND BRING ADDITIONAL ROUNDS OF THUNDERSTORMS
TO THE REGION. AT THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW ON
TUESDAY AND WEDNESDAY.

ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS
FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN
THUNDERSTORMS...WILL LIKELY DEVELOP AS DEEPER MOISTURE INCREASES.
TOTAL RAINFALL ACCUMULATIONS THROUGH THE MIDDLE OF NEXT WEEK MAY
EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS THE OUTLOOK AREA. THIS
WILL INCREASE THE THREAT FOR LOCALIZED FLASH FLOODING...AND WILL
LIKELY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH THIS WEEKEND
AND INTO THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN PORTIONS OF THE OUTLOOK AREA
DURING THE LATE AFTERNOON AND EVENING HOURS TODAY...AS WELL AS SUNDAY
AND MONDAY.

21

In the hours before

Local storm report, May 21, 7:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TORNADO          1 S FILLMORE            40.01N 94.97W
05/21/2011                   ANDREW             MO   STORM CHASER

&&

MDUX
Local storm report, May 21, 7:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             5 SE BURLINGTON JCT     40.40N 95.00W
05/21/2011  E1.00 INCH       NODAWAY            MO   LAW ENFORCEMENT

&&

MDUX
Local storm report, May 21, 7:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             1 SE FILLMORE           40.02N 94.96W
05/21/2011  M1.00 INCH       ANDREW             MO   TRAINED SPOTTER

            JUST NORTH HWY 71 EXIT TO FILMORE,MISSOURI QUARTER SIZE
            HAIL FALLING

&&

KBRONIS
Special weather statement, May 21, 7:46 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT SAT MAY 21 2011

MOZ002-011-012-220115-
ANDREW MO-HOLT MO-NODAWAY MO-
746 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDREW...SOUTHERN
NODAWAY AND HOLT COUNTIES UNTIL 815 PM CDT...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUND CITY...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MAITLAND...SKIDMORE...GRAHAM AND BARNARD.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 73 AND 88.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4018 9477 3995 9525 3999 9531 4000 9531
      4002 9534 4009 9540 4010 9540 4037 9503
TIME...MOT...LOC 0047Z 238DEG 30KT 4011 9518

21
Special weather statement, May 21, 7:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT SAT MAY 21 2011

MOZ002>005-220130-
GENTRY MO-HARRISON MO-NODAWAY MO-WORTH MO-
750 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR WORTH...NORTHEASTERN NODAWAY...
NORTHWESTERN HARRISON AND NORTHWESTERN GENTRY COUNTIES UNTIL 830 PM
CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF GRANT CITY...OR 17 MILES NORTH OF
STANBERRY...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANT CITY...DENVER...ALLENDALE AND HATFIELD.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4057 9397 4027 9449 4051 9490 4058 9483
TIME...MOT...LOC 0050Z 235DEG 39KT 4048 9452

21
Local storm report, May 21, 7:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             2 W EASTON KS           39.35N 95.15W
05/21/2011  E1.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

MDUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:34 PM CDTTornado WarningEAXAtchison, Leavenworth41 min
May 21, 8:08 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth22 min
May 21, 8:12 PM CDTTornado WarningEAXLeavenworth33 min
May 21, 8:34 PM CDTSpecial Weather StatementEAXDoniphan26 min
May 21, 8:38 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth37 min
May 21, 8:46 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth29 min
May 21, 9:13 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth32 min
May 21, 9:23 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth37 min
May 21, 9:34 PM CDTSpecial Weather StatementEAXAtchison26 min
May 21, 9:38 PM CDTAreal Flood AdvisoryEAXAtchison, Doniphan, Leavenworth4 hr
May 21, 9:44 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth35 min
May 21, 9:50 PM CDTSevere Thunderstorm WarningEAXLeavenworth25 min
May 21, 10:11 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth21 min
May 21, 10:54 PM CDTTornado WarningEAXJohnson, Miami51 min
May 21, 11:17 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami28 min
May 21, 11:29 PM CDTTornado WarningEAXMiami31 min
May 21, 11:41 PM CDTSevere Thunderstorm WarningEAXJohnson34 min
May 22, 1:27 AM CDTRiver Flood WarningEAXAtchison, Leavenworth32 hr
May 22, 4:04 AM CDTRiver Flood WarningEAXAtchison126 days
May 22, 3:23 PM CDTSpecial Weather StatementEAXLinn37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.